This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Venous thrombosis of the retina is a condition rarely seen in young soldiers after vaccination. This case is the first to occur in my experience and presents interesting clinical features. The earliest examination of the fundi was made one week after onset of symptoms.
REPORT OF A CASE
A 21 year old white soldier was given subcutaneous injections of 1 cc. of typhus vaccine and 0.5 cc. of triple typhoid vaccine (stimulating doses) on March 3, 1945. Intradermal vaccination for smallpox was also done on the same date. One year previously he had received simultaneous inoculations for cholera and typhus and, later, simultaneous inoculations for yellow fever and typhoid, without systemic reactions. He had never before been given typhus and typhoid vaccines on the same day. He had received his last previous injection of a stimulating dose of cholera vaccine on Jan. 5, 1945. His first reaction to vaccine occurred
Hoffman PM. RETINAL VENOUS THROMBOSIS FOLLOWING REACTION TO VACCINE: Report of a Case. Arch Ophthalmol. 1946;35(1):45–46. doi:10.1001/archopht.1946.00890200049010
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: